Alert archive / Tennessee / Flash Flood Warnings in 2013
Flash Flood Warning 34, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 12, 2013, 3:55 PM CDT for Lawrence County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2013, 3:55 PM CDT (20:55 UTC)
- Expired
- Aug 12, 2013, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Lawrence County, TN
The radar
The Nashville radar (KOHX), 122 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1987 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
565
WGUS54 KOHX 122055
FFWOHX
TNC099-130000-
/O.NEW.KOHX.FF.W.0034.130812T2055Z-130813T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
355 PM CDT MON AUG 12 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN LAWRENCE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 700 PM CDT
* AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAWRENCEBURG AND SUMMERTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3540 8757 3540 8752 3541 8751 3542 8745
3543 8745 3546 8733 3545 8732 3543 8724
3544 8721 3530 8721 3529 8723 3529 8721
3523 8722 3516 8757
$$
ROSEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 3:55 PM CDT, 0 minutes earlier.
Area forecast discussion, Aug 12, 3:55 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 355 PM CDT MON AUG 12 2013 .SHORT TERM...RAIN...RAIN...RAIN...AND MORE RAIN. TODAY'S RETURN OF THE THUNDERSTORM DELUGE IS CERTAINLY NOTHING NEW. HOWEVER, THE HEAVY RAINS THAT HAVE FALLEN TODAY ARE PAVING THE WAY FOR AN INCREASED FLASH FLOOD POTENTIAL IN MIDDLE TENNESSEE FOR TONIGHT AND TUESDAY MORNING. AS A RESULT...FLASH FLOOD WATCHES REMAIN IN EFFECT FOR THE MID STATE THROUGH TUESDAY MORNING. DOPPLER RAINFALL ESTIMATES OVER THE PREVIOUS 12 HRS INDICATES RAIN TOTALS OF 1 TO 1.5 INCHES TO BE COMMON OVER MUCH OF EXTREME WESTERN MIDDLE TENNESSEE, AS WELL AS IN AREAS NORTH OF I-40 AND WEST OF I-65. LOCALIZED AMOUNTS OF 2 TO 4 INCHES WERE ALSO INDICATED. AS A SHORTWAVE APPROACHES OUT OF THE MIDDLE MS VALLEY TONIGHT, THUNDERSTORMS WITH HEAVY RAINS WILL INCREASE ONCE AGAIN OVER THE MID-STATE, ALONG WITH THE FLASH FLOOD POTENTIAL. LOCATIONS THAT WERE SOAKED BY RAINS OVER THE LAST WEEK WILL STAND THE GREATEST CHANCE FOR FLASH FLOODING, INCLUDING NASHVILLE METRO. FOLKS ARE ADVISED TO REMAIN ALERT TO THIS POTENTIAL THROUGH TUESDAY MORNING, AS MORE STORMS RUMBLE THROUGH. LATEST RADAR PICS SHOW NUMEROUS THUNDERSTORMS JUST WEST OF THE TN RIVER AND STLT PICS SHOW AN ORGANIZED BAND OF CONVECTION FURTHER WEST, EXTENDING FROM SOUTHERN ILLINOIS ACROSS SOUTHEASTERN MISSOURI INTO NORTHEASTERN AND CENTRAL ARKANSAS. THE GOOD NEWS IS THAT AFTER THE HEAVY RAINS TONIGHT AND TUESDAY MORNING, WE SHOULD FINALLY DRY OUT FOR A FEW DAYS, AS HIGH PRESSURE BUILDS IN FROM THE NORTH AND BRINGS ALONG CLEARING SKIES AND SOME LOWER DEW POINTS. LOWS BY THURSDAY MORNING ARE EXPECTED TO BE IN THE LOWER AND MIDDLE 50S OVER MUCH OF NORTHERN MIDDLE TENNESSEE. .LONG TERM...WE CONTINUE WITH OUR UNUSUAL SUMMER WEATHER PATTERNS OVER THE WEEKEND, AS AN UPPER LEVEL CUT-OFF LOW MOVES OVER THE AREA. THIS WILL PRODUCE THE CHANCE FOR SHOWERS AND THUNDERSTORMS, STARTING FRIDAY AFTERNOON AND CONTINUING INTO NEXT TUESDAY. LOOKS LIKE OUR TYPICAL ABSENCE OF 90-DEGREE WEATHER WILL CONTINUE THROUGH THE EXTENDED PERIOD, WITH SOME DAYS ONLY MAKING IT INTO THE UPPER 70S TO MIDDLE 80S. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 71 87 63 82 / 80 40 20 05 CLARKSVILLE 69 86 59 80 / 80 20 10 05 CROSSVILLE 67 80 60 77 / 80 60 40 10 COLUMBIA 71 86 65 83 / 80 60 20 10 LAWRENCEBURG 72 86 66 84 / 80 60 20 20 WAVERLY 70 87 61 81 / 80 40 10 05 && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TNZ008>011-027>034- 056>066-075-077>080-093>095. FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TNZ005>007-022>026. && 19
Hazardous weather outlook, Aug 12, 5:00 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT MON AUG 12 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-131000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT MON AUG 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE MID STATE THROUGH TONIGHT. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG WITH THE POTENTIAL FOR HEAVY RAINFALL. THIS COULD LEAD TO AT LEAST MINOR FLOODING OF LOW LYING...TYPICAL FLOOD PRONE LOCATIONS AND ACROSS LOCATIONS THAT RECEIVED SUBSTANTIAL RAINFALL FROM THE PREVIOUS DAYS....INCLUDING THE INTERSTATE 40 CORRIDOR...FROM AROUND DICKSON...OVER TO AROUND NASHVILLE... COOKEVILLE AND CROSSVILLE...AS WELL AS PORTIONS OF NORTHWESTERN MIDDLE TENNESSEE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH TUESDAY NIGHT. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG WITH THE POTENTIAL FOR HEAVY RAINFALL...WHICH COULD LEAD TO MINOR FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 31
In the hours before
Special weather statement, Aug 12, 10:11 AM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1011 AM CDT MON AUG 12 2013
TNZ007>009-027>030-121600-
DAVIDSON-MACON-ROBERTSON-SMITH-SUMNER-TROUSDALE-WILSON-
1011 AM CDT MON AUG 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...MACON...ROBERTSON...
SMITH...SUMNER...TROUSDALE AND WILSON COUNTIES...
AT 1008 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORTLAND TO
GALLATIN TO HERMITAGE...MOVING EAST AT 25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE COTTONTOWN...OLD HICKORY...
MADISON...NASHVILLE...LAKEWOOD...HENDERSONVILLE...MITCHELLVILLE...
PORTLAND...GALLATIN...HERMITAGE...PERCY PRIEST LAKE AND MOUNT JULIET.
WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. HEAVY RAINFALL
ALSO REMAINS A THREAT. MINOR FLOODING IN LOW-LYING AREAS IS POSSIBLE.
LAT...LON 3664 8608 3637 8599 3609 8626 3612 8685
3641 8658 3666 8666 3666 8659 3664 8657
3666 8651 3666 8635
ROSELocal storm report, Aug 12, 10:55 AM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1055 AM CDT MON AUG 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD 3 S WESTMORELAND 36.52N 86.25W
08/12/2013 SUMNER TN EMERGENCY MNGR
WATER RESCUE ON OLD WOLF HILL ROAD IN THE BRANSFORD
COMMUNITY
&&
EVENT NUMBER OHX1300662
MROSELocal storm report, Aug 12, 1:22 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
122 PM CDT MON AUG 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM TSTM WND DMG CROSS PLAINS 36.54N 86.68W
08/12/2013 ROBERTSON TN EMERGENCY MNGR
TREES AND POWER LINES DOWN AND DAMAGE TO TOBACCO CROPS
ALONG A NARROW 2-3 MILE PATH EXTENDING NORTHEASTWARD
FROM MOUNT CARMEL CHURCH ON HIGHWAY 25 IN CROSS PLAINS
&&
EVENT NUMBER OHX1300663
MROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:18 AM CDT | Special Weather Statement | OHX | Dickson, Houston, Montgomery | 42 min |
| Aug 12, 8:55 AM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Robertson | 50 min |
| Aug 12, 9:28 AM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Robertson, Sumner | 47 min |
| Aug 12, 9:30 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 30 min |
| Aug 12, 9:52 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 23 min |
| Aug 12, 10:11 AM CDT | Special Weather Statement | OHX | Davidson, Sumner, Trousdale, Wilson | 49 min |
| Aug 12, 11:52 AM CDT | Flash Flood Warning | OHX | Benton, Humphreys | 3 hr |
| Aug 12, 12:51 PM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Aug 12, 1:15 PM CDT | Flash Flood Watch | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 14 hr |
| Aug 12, 2:40 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 35 min |
Nearby
Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.